Alert archive / Tennessee / River Flood Warnings in 2017
River Flood Warning 5, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Mar 10, 2017, 5:43 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It was in force for 6 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 10, 2017, 5:43 AM CST (11:43 UTC)
- Expired
- Mar 10, 2017, 11:13 AM CST
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 77 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
299 WGUS44 KMEG 101143 FLWMEG BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 543 AM CST FRI MAR 10 2017 The National Weather Service has issued a Flood Warning for the S.F. Fork Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued later today or sooner if conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-101713- /O.NEW.KMEG.FL.W.0005.170310T1143Z-170310T1713Z/ /HLST1.1.ER.170310T0730Z.170310T0900Z.170310T1113Z.NO/ 543 AM CST FRI MAR 10 2017 The National Weather Service in Memphis TN has issued a * Flood Warning for the S.F. Fork Forked Deer River near Halls * until Friday March 10. * At 05 AM Friday the stage was...9.4 feet. * Flood stage is 9.0 feet. At 9.0 feet, Farmland near the river is flooded.. && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$
1 follow-up statement
713 WGUS84 KMEG 101511 FLSMEG FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 911 AM CST FRI MAR 10 2017 The Flood Warning is cancelled for the S.F. Forked Deer River. PRECAUTIONARY/PREPAREDNESS ACTIONS... A followup Flood Statement will be issued when conditions warrant. For graphical river and flood information...please go to www.weather.gov and click near Memphis on the map. Then select Rivers and Lakes AHPS under current conditions. Do not drive through flooded areas...turn around don't drown. Stay tuned to your weather radio and your local news media for the latest river information. && TNC033-045-097-101541- /O.CAN.KMEG.FL.W.0005.000000T0000Z-170310T1713Z/ /HLST1.1.ER.170310T0730Z.170310T0900Z.170310T1227Z.NO/ 911 AM CST FRI MAR 10 2017 Forecast information for S.F. Fork Forked Deer River near Halls * At 08 AM Friday the stage was 8.6 feet. * No flooding is currently forecast. * Maximum forecast stage of 8.2 feet Monday March 13. * Flood stage is 9.0 feet. * Forecast...The river will rise to near 8.2 feet Monday March 13. * At 8.5 feet...Water is ponding on low lying farmland && LAT...LON 3595 8948 3600 8940 3589 8932 3584 8940 $$ WLC
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Mar 10, 4:21 AM CST, 1 hour 22 minutes earlier.
Area forecast discussion, Mar 10, 4:21 AM CST, 1 hour 22 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
421 AM CST Fri Mar 10 2017
.DISCUSSION...
What a shift. Working severe weather while forecasting Winter
Weather. Looks like we finally have the severe part of it behind
us. Was only able to take a rudimentary look at the Winter
Weather, but latest guidance and the data data I was able to look
at was still in line with what our previous forecast had. With
that in mind, I kinda took a "if it ain't broke don't try to fix
it approach" to this update.
We should see rapid clearing behind a cold front today. At 4 am
the front was already through Tunica, MS and Jackson, TN racing
off the Southeast at over 40 mph. Much of the area picked up
1.5-2.25 inches of rain...but unfortunately there was plenty of
damaging wind, lightning and hail to go along with the rain.
North wind is strengthening behind the cold front. Obs from across
much of Eastern Arkansas are reporting sustained winds around 20
mph with gusts approaching 30mph. Even with the strong cold
advection...a high sun angle along with clear skies will likely
win the temperature battle allowing most of the Midsouth to
warm back into the 50s before cooling off significantly tonight.
Issued a Freeze warning and frost Advisory for portions of the
Midsouth late tonight into Saturday morning. After the unusual
warm temperatures over the past few weeks, significant growth and
plant and tree emergence has occurred across the Midsouth. Fruit
trees, bushes and tender vegetation that has sprouted early may be
impacted by frost and freezing temperatures.
We are still expecting a shot of Wintry precipitation late
tomorrow. From what I could tell the arrival may be slightly later
than previous forecasts suggested...but generally the same impact.
The top-down forecast method produced a mixed bag of precip
type...although luckily little to no freezing rain. Expected
accumulations are still below Advisory criteria and certainly well
below Watch/warning criteria. At this point I don't expect to see
any accumulation of even an inch. SREF guidance plumes show
0.4 inches mean (1.4 max) at Walnut Ridge, 0.2 mean (1.5max) at
Jonesboro, 0.4 inches mean(2.5 max) at Blytheville, 0.4
inches(2.6) at Dyersburg and 0.1(0.5) at Jackson, TN. Our QPF to
snowfall accumulation tools weren't much different from those
values. I don't expect any accumulation West of Jackson along or
South of I-40...but there may be a few flakes or ice pellets into
far North Mississippi.
Next week it will remain seasonably cold with a shot of rain
Monday and Thursday. Looks Like we are going to have February in
March this year. Frost Advisories/Freeze Warnings will likely be
required each day Through Thursday.
30
&&
.AVIATION...
06Z TAFs
E/W convective TSRA line at MEM will press quickly south during
the early morning. Some wake outflow may briefly return southerly
winds to the terminal, before wake low exits and northerly winds
from the pressure gradient return toward outbound time.
VFR and gusty north winds to prevail Friday, with diurnal loss of
gusts after 00Z.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Freeze Warning from 3 AM to 9 AM CST Saturday for Clay-Greene-
Lawrence-Randolph.
Frost Advisory from 3 AM to 9 AM CST Saturday for Craighead-
Crittenden-Cross-Lee AR-Mississippi-Poinsett-St. Francis.
MO...Freeze Warning from 3 AM to 9 AM CST Saturday for Dunklin-
Pemiscot.
MS...Frost Advisory from 3 AM to 9 AM CST Saturday for Alcorn-Benton
MS-DeSoto-Itawamba-Lafayette-Lee MS-Marshall-Panola-
Pontotoc-Prentiss-Tate-Tippah-Tishomingo-Tunica-Union.
TN...Freeze Warning from 3 AM to 9 AM CST Saturday for Benton TN-
Carroll-Chester-Crockett-Decatur-Dyer-Gibson-Henderson-
Henry-Lake-Madison-Obion-Weakley.
Frost Advisory from 3 AM to 9 AM CST Saturday for Fayette-
Hardeman-Hardin-Haywood-Lauderdale-McNairy-Shelby-Tipton.
&&Hazardous weather outlook, Mar 10, 3:43 AM CST, 2 hours before
Hazardous Weather Outlook National Weather Service Memphis TN 343 AM CST Fri Mar 10 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-111145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 343 AM CST Fri Mar 10 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Freezing temperatures are expected to arrive in the Midsouth tonight...remaining below freezing through mid-morning. The coldest temperatures may dip into the upper 20s. Fruit trees, bushes and tender vegetation that has sprouted early may be impacted by the freezing temperatures. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There is the potential for accumulating winter precipitation across portions of the Mid South including Eastern Arkansas, the Missouri Bootheel, far North Mississippi and West Tennessee for Saturday evening and Saturday night. Freezing temperatures are expected again over a larger portion of the Midsouth including Eastern Arkansas, the Missouri Bootheel, far North Mississippi and West Tennessee late Saturday night into Sunday morning. Some late night and early morning freezing temperatures will remain possible through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Mar 10, 2:29 AM CST, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
229 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 AM TSTM WND DMG 1 NW BIGBEE 34.03N 88.53W
03/10/2017 MONROE MS BROADCAST MEDIA
LARGE TREE DOWN, BLOCKING HIGHWAY 371 ONE MILE NORTH OF
HIGHWAY 6.
&&
AJCLocal storm report, Mar 10, 2:50 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
250 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM TSTM WND DMG PARSONS 35.65N 88.12W
03/09/2017 DECATUR TN EMERGENCY MNGR
TREES DOWN ON 4TH STREET AND ALSO ON BEAR CREEK ROAD IN
PARSONS. TIME IS RADAR ESTIMATED.
&&
AJCLocal storm report, Mar 10, 2:51 AM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
251 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1019 PM TSTM WND DMG PERRYVILLE 35.62N 88.04W
03/09/2017 DECATUR TN EMERGENCY MNGR
TREES DOWN ON PERRYVILLE ROAD IN PERRYVILLE.
&&
AJCLocal storm report, Mar 10, 3:00 AM CST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
300 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 PM FLASH FLOOD BEMIS 35.58N 88.83W
03/09/2017 MADISON TN FIRE DEPT/RESCUE
HIGH WATER COVERING ROADWAYS ON D STREET AND ALSO
RIVERSIDE DRIVE IN BEMIS. ALSO, FLOODED ROADWAY ON BOONE
LANE IN WESTOVER.
&&
AJCSpecial weather statement, Mar 10, 3:18 AM CST, 2 hours 25 minutes before
Special Weather Statement National Weather Service Memphis TN 318 AM CST Fri Mar 10 2017 ARZ008-009-017-018-026>028-035-036-048-049-MOZ113-115-MSZ001>009- TNZ001>004-019>022-048>055-088>092-102200- Randolph-Clay-Lawrence-Greene-Craighead-Poinsett-Mississippi- Cross-Crittenden-St. Francis-Lee AR-Dunklin-Pemiscot-DeSoto- Marshall-Benton MS-Tippah-Alcorn-Tishomingo-Tunica-Tate-Prentiss- Lake-Obion-Weakley-Henry-Dyer-Gibson-Carroll-Benton TN-Lauderdale- Tipton-Haywood-Crockett-Madison-Chester-Henderson-Decatur-Shelby- Fayette-Hardeman-McNairy-Hardin- Including the cities of Pocahontas, Piggott, Corning, Walnut Ridge, Paragould, Jonesboro, Harrisburg, Blytheville, Wynne, West Memphis, Forrest City, Marianna, Kennett, Caruthersville, Southaven, Olive Branch, Holly Springs, Ashland, Ripley MS, Corinth, Iuka, Tunica, Senatobia, Booneville, Tiptonville, Union City, Martin, Dresden, Paris, Dyersburg, Humboldt, Milan, Huntingdon, Camden, Ripley TN, Covington, Brownsville, Alamo, Jackson, Henderson, Lexington, Parsons, Decaturville, Bartlett, Germantown, Collierville, Memphis, Millington, Somerville, Oakland, Bolivar, Selmer, and Savannah 318 AM CST Fri Mar 10 2017 ...Accumulating Winter Precipitation Possible Late Saturday... A developing storm tracking along the Gulf Coast this weekend will draw in freezing temperatures across the Midsouth counties Saturday and Saturday night. Overrunning precipitation will likely start off as a cold rain in Saturday morning, mixing in with sleet and possibly some snow along the Missouri and Kentucky by by sunset. A complete changeover to winter precipitation is anticipated after sunset as freezing air surges in from the North. Accumulations are possible...generally less than an inch, with minor accumulations as far south as Northern Mississippi. Please stay tuned to forecast changes or updates on the potential for winter weather.
Local storm report, Mar 10, 3:23 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
323 AM CST FRI MAR 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 AM TSTM WND DMG 4 SW TISHOMINGO 34.60N 88.28W
03/10/2017 TISHOMINGO MS BROADCAST MEDIA
REPORT OF ROOF DAMAGE TO AN OUTBUILDING NEAR DENNIS
MCDOUGAL BOAT RAMP. TIME IS RADAR ESTIMATED.
&&
AJCThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:00 PM CST | Severe Thunderstorm Warning | MEG | Lake, Obion | 45 min |
| Mar 9, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Lake | 41 min |
| Mar 9, 8:45 PM CST | Severe Thunderstorm Warning | MEG | Gibson, Obion, Weakley | 45 min |
| Mar 9, 8:52 PM CST | Severe Thunderstorm Warning | MEG | Obion | 23 min |
| Mar 9, 9:10 PM CST | Severe Thunderstorm Warning | MEG | Henry | 50 min |
| Mar 9, 9:29 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Gibson, Henderson, Madison, Weakley | 61 min |
| Mar 9, 9:32 PM CST | Severe Thunderstorm Warning | MEG | Henderson, Madison | 43 min |
| Mar 9, 9:37 PM CST | Severe Thunderstorm Warning | MEG | Benton | 38 min |
| Mar 9, 9:57 PM CST | Severe Thunderstorm Warning | MEG | Henderson | 34 min |
| Mar 9, 10:00 PM CST | Severe Thunderstorm Warning | MEG | Decatur | 45 min |
| Mar 9, 10:06 PM CST | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 24 min |
| Mar 9, 10:07 PM CST | Tornado Warning | MEG | Henderson | 21 min |
| Mar 9, 10:16 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 44 min |
| Mar 9, 10:19 PM CST | Tornado Warning | MEG | Decatur | 26 min |
| Mar 9, 10:34 PM CST | Severe Thunderstorm Warning | MEG | Chester, Decatur, Hardin, Henderson, McNairy, Madison | 41 min |
| Mar 9, 10:41 PM CST | Flash Flood Warning | MEG | Chester, Crockett, Haywood, Henderson, Madison | 3 hr |
| Mar 9, 11:19 PM CST | Special Weather Statement | MEG | Shelby | 26 min |
| Mar 9, 11:26 PM CST | Severe Thunderstorm Warning | MEG | Shelby | 34 min |
| Mar 9, 11:46 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Shelby | 44 min |
| Mar 10, 3:30 AM CST | Frost Advisory | MEG | Fayette, Hardeman, Hardin, Haywood, Lauderdale, McNairy and 2 more | 25 hr |
| Mar 10, 3:30 AM CST | Freeze Warning | MEG | Benton, Carroll, Chester, Crockett, Decatur, Dyer and 7 more | 25 hr |
Nearby
River Flood Warnings in Tennessee, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.